South Dakota, 2021Blizzard and High Wind in South Dakota, January 14 to 15, 2021
January 14 to 15, 2021 · NWS FSD · 24 events in 24 counties and zones
A strong northwesterly jet streak digging through the central Rockies produced intense and deep cyclogenesis across Iowa on January 14 and 15. Initial precipitation swept through the area as rain, but a surge of cold air into the slowing cyclone wrapped snowfall back into areas east of the James River as winds increased to 50 to 70 mph, resulting in areas of blizzard conditions, especially near…
Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong northwesterly jet streak digging through the central Rockies produced intense and deep cyclogenesis across Iowa on January 14 and 15. Initial precipitation swept through the area as rain, but a surge of cold air into the slowing cyclone wrapped snowfall back into areas east of the James River as winds increased to 50 to 70 mph, resulting in areas of blizzard conditions, especially near and east of Interstate 29.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jan 14, 4:10 AM CST, 5 minutes earlier.
Area forecast discussion, Jan 14, 4:10 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
410 AM CST Thu Jan 14 2021
.SHORT TERM...(Today through Saturday Afternoon)
Issued at 409 AM CST Thu Jan 14 2021
Early morning GOES imagery shows the initial wave has plowed through
the area, with wind gusts largely in the 20-40 mph range. Behind the
stronger lift that the initial wave had, positive vorticity advection
associated with the upper level trough swinging through will keep
chances for a rain/snow mix going through the morning hours, before
it switches over to all snow later in the morning. There could very
well be a couple hours where no snow is falling, especially for
locations west of the I-29 corridor.
As for the wind, wind speeds at the top of the mixed layer exceed 50
knots for most locations by mid-late morning, with some even getting
over 60 knots. The mixy boundary layer will allow for some of those
higher winds to be mixed down, so the High Wind Warning seems to be
in good shape as wind gusts will likely exceed 60 mph.
As the upper level low starts to wobble over southern MN and
northern IA, expect snow to start moving in from the east traveling
westward. Sounding profiles suggest the DGZ becomes saturated by
late afternoon or early evening, which suggests this is when the
heavier snow period will begin. It is during this same period that
the surface low strengthens which tightens the surface pressure
gradient over our area, leading to strong wind conditions throughout
the overnight period with gusts again approaching 60 mph. The strong
winds will likely not allow for the big dendritic flakes we would
normally expect, so this will likely have an effect on the storm
total snowfall.
Due to the combination of moderate to heavy snowfall with such
strong winds, have upgraded the Winter Storm Watch to a blizzard
warning for all counties. Expect very difficult, if not impossible
travel conditions during the evening and overnight hours. If you
must travel...have a winter survival kit with you.
The trowal will likely be over the area by mid morning, which will
continue periods of moderate to heavy snowfall for a couple more
hours. By late morning, areas west of the I-29 corridor will begin
to see snowfall end as the system wraps up and the trough begins to
lift towards the east coast. Unfortunately, while the winds will
begin to slowly decrease, they will remain strong enough to blow
around the recently fallen snow, continuing the blizzard conditions.
Conditions should begin to improve by late Friday evening, as wind
speeds continue to decrease into the overnight hours.
.LONG TERM...(Saturday through Wednesday)
Issued at 409 AM CST Thu Jan 14 2021
As we transition out of the trough now well off to our east, another
shortwave begins to move towards the area leaving us underneath
northwesterly flow aloft. This will lead to a rather uneventful day
weather-wise, with wind gusts on the calm end under 20 mph.
Temperatures also don't look to be getting drastically cold, with
seasonal highs in the mid 20s for most, getting closer to mid 30s
for areas along the MO River in central SD. The shortwave passing
over on Sunday could lead to a few flurries in SW MN and NW IA, but
most models agree nothing measurable should occur.
Could have another weak system slide towards us on late Monday into
Tuesday as we transition back towards northwesterly flow aloft, but
not looking to be an impactful snowfall. The flow aloft looks to
flatten over the area by mid-week as a stubborn upper level low
develops over southern California. Temperatures will remain
seasonal, or even slightly above normal for mid January.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 519 PM CST Wed Jan 13 2021
Light rain will slide across the area tonight with northwesterly
winds gradually increasing, gusting around 25 to 35 kts at times
by 06Z. With winds increasing aloft there will be a period of low
level wind shear at all TAF sites late. By Thursday afternoon,
northwesterly winds will continue to increase, gusting at 40 to
50 kts. In addition, light snow is expected to develop after 18Z,
resulting in reduced visibility.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...High Wind Warning from noon today to midnight CST tonight for
SDZ039-054>056-061-062-066-067-069>071.
Blizzard Warning from 6 PM this evening to 6 PM CST Friday for
SDZ039-054>056-061-062-066-067-069>071.
High Wind Warning until noon CST Friday for SDZ038-050-052-053-
057>060-063>065-068.
Blizzard Warning from 3 PM this afternoon to 6 PM CST Friday for
SDZ040.
MN...High Wind Warning from noon today to midnight CST tonight for
MNZ098.
Blizzard Warning from 6 PM this evening to 6 PM CST Friday for
MNZ098.
Blizzard Warning from 3 PM this afternoon to 6 PM CST Friday for
MNZ071-072-080-081-089-090-097.
IA...High Wind Warning from noon today to midnight CST tonight for
IAZ001-002-012>014-020>022-031-032.
Blizzard Warning from 6 PM this evening to 6 PM CST Friday for
IAZ001-012-020-031.
Blizzard Warning from 3 PM this afternoon to 6 PM CST Friday for
IAZ002-003-013-014-021-022-032.
NE...High Wind Warning from noon today to midnight CST tonight for
NEZ013-014.
Blizzard Warning from 6 PM this evening to 6 PM CST Friday for
NEZ013-014.
&&
SHORT TERM...APT
LONG TERM...APT
AVIATION...JMHazardous weather outlook, Jan 13, 5:48 PM CST, 10 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
548 PM CST Wed Jan 13 2021
NEZ013-SDZ038>040-050-052>071-150000-
Dixon-Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-
Lake-Moody-Brule-Aurora-Davison-Hanson-McCook-Minnehaha-
Charles Mix-Douglas-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-
Clay-Union-
548 PM CST Wed Jan 13 2021
This Hazardous Weather Outlook is for portions of northeast
Nebraska, central South Dakota, east central South Dakota, south
central South Dakota, and southeast South Dakota.
.DAY ONE...Tonight
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Strong northwest winds are expected across the area Thursday into
Friday, with gusts in excess of 45 mph, possibly gusting over 55
mph especially for locations in south central SD. The gusty winds
may be accompanied by light to moderate snow, and while
accumulations are still uncertain, the combination of falling snow
and strong winds may produce hazardous travel conditions. If you
have travel plans on Thursday and Friday, be sure to monitor the
forecast for the latest updates.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MNZ071-072-080-081-089-090-097-098-150000-
Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone-Rock-
548 PM CST Wed Jan 13 2021
This Hazardous Weather Outlook is for portions of southwest
Minnesota.
.DAY ONE...Tonight
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Strong northwest winds are expected across the area Thursday into
Friday, with gusts in excess of 45 mph possible. The gusty winds
may be accompanied by light to moderate snow, and while
accumulations are expected to remain light on Thursday, the
combination of falling snow and strong winds may produce hazardous
travel conditions. Thursday night and Friday is the best chance
for accumulating snow, where the Buffalo Ridge area could see
upwards of 6 inches of snow. As winds will remain strong on
Friday, hazardous travel conditions are likely due to blowing
snow. If you have travel plans on Thursday and Friday, be sure to
monitor the forecast for the latest updates.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
IAZ001>003-012>014-020>022-031-032-NEZ014-150000-
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Dakota-
548 PM CST Wed Jan 13 2021
This Hazardous Weather Outlook is for portions of northwest Iowa,
west central Iowa, and northeast Nebraska.
.DAY ONE...Tonight
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Strong northwest winds are expected across the area Thursday into
Friday, with gusts in excess of 40 mph possible. The gusty winds may
be accompanied by light to moderate snow, and while accumulations
are still uncertain, the combination of falling snow and strong
winds may produce hazardous travel conditions. If you have travel
plans on Thursday and Friday, be sure to monitor the forecast for
the latest updates.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
High Wind, Charles Mix
- When
- January 14, 4:15 AM CST to January 15, 11:30 AM CST
- Where
- Charles Mix forecast zone
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 43.208, -98.588 (the zone’s center; the record gives no point)
Winds at the South Dakota RWIS site 13 miles west of Platte were occasionally sustained to 40 to 50 mph, with gusts as high as 81 mph around 1425CST on January 14.
High Wind, Gregory
- When
- January 14, 4:30 AM CST to January 15, 12:00 PM CST
- Where
- Gregory forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 43.192, -99.186 (the zone’s center; the record gives no point)
Winds at the South Dakota RWIS site 2 miles southwest of Pickstown were occasionally sustained to 40 to 55 mph, with gusts as high as 74 mph around 1245CST on January 14.
High Wind, Beadle
- When
- January 14, 8:30 AM CST to 10:30 PM CST
- Where
- Beadle forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 44.415, -98.278 (the zone’s center; the record gives no point)
Sustained winds were occasionally 40 to 45 mph for numerous hours, with peak gusts at observation site KHON at 1414CST (62 mph) and South Dakota RWIS site near Wolsey at 1644CST (66 mph).
High Wind, Sanborn
- When
- January 14, 9:00 AM CST to 10:00 PM CST
- Where
- Sanborn forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 44.023, -98.091 (the zone’s center; the record gives no point)
Winds at the South Dakota RWIS site 4 miles east southeast of Forestburg were occasionally sustained to 35 to 45 mph, with gusts as high as 61 mph around 1929CST on January 14.
High Wind, Jerauld
- When
- January 14, 9:00 AM CST to 10:00 PM CST
- Where
- Jerauld forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 44.066, -98.630 (the zone’s center; the record gives no point)
Winds at the South Dakota Wessington RAWS site were occasionally sustained to 40 to 45 mph, with gusts as high as 64 mph around 1400CST on January 14.
High Wind, Brule
- When
- January 14, 11:00 AM CST to January 15, 10:00 AM CST
- Where
- Brule forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 43.718, -99.081 (the zone’s center; the record gives no point)
Winds at the South Dakota RWIS site at Kimball were occasionally sustained to 40 to 45 mph, with gusts as high as 73 mph around 1456CST on January 14.
High Wind, McCook
- When
- January 14, 11:00 AM CST to 7:30 PM CST
- Where
- McCook forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 43.674, -97.368 (the zone’s center; the record gives no point)
Winds at the South Dakota RWIS site near Montrose were occasionally sustained to 40 to 45 mph, with gusts as high as 61 mph around 1644CST on January 14.
High Wind, Turner
- When
- January 14, 11:00 AM CST to 6:00 PM CST
- Where
- Turner forecast zone
- Measured
- 38 kt (44 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 43.311, -97.149 (the zone’s center; the record gives no point)
Sustained wind at an automated observation site 3 miles north of Irene were measured from 40 to 45 mph at times during the midday and early afternoon on January 14.
High Wind, Aurora
- When
- January 14, 11:30 AM CST to January 15, 11:30 AM CST
- Where
- Aurora forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 43.718, -98.561 (the zone’s center; the record gives no point)
Winds at the South Dakota RWIS site 4 miles west of Plankinton were occasionally sustained to 40 to 45 mph, with gusts as high as 68 mph around 1345CST on January 14.
High Wind, Hanson
- When
- January 14, 11:30 AM CST to January 15, 11:30 AM CST
- Where
- Hanson forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 43.675, -97.787 (the zone’s center; the record gives no point)
Winds at the South Dakota RWIS site 3 miles east of Alexandria were occasionally sustained to 40 to 45 mph, with gusts as high as 69 mph around 2000CST on January 14.
High Wind, Davison
- When
- January 14, 12:00 PM CST to January 15, 9:00 AM CST
- Where
- Davison forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.675, -98.146 (the zone’s center; the record gives no point)
Winds at automated weather station KMHE were frequently sustained at 35 to 45 mph, and peaked at 64 mph at 1218CST January 14.
High Wind, Douglas
- When
- January 14, 12:00 PM CST to January 15, 11:00 AM CST
- Where
- Douglas forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- Public
- Coordinates
- 43.387, -98.366 (the zone’s center; the record gives no point)
Winds reached a sustained 41 mph at a mesonet station at Corsica around 1515CST January 14.
High Wind, Hutchinson
- When
- January 14, 12:00 PM CST to January 15, 11:30 AM CST
- Where
- Hutchinson forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 43.335, -97.754 (the zone’s center; the record gives no point)
Winds at the South Dakota RWIS sites 1 mile northwest of Tripp and 4 miles south of Freeman were occasionally sustained to 40 to 50 mph. Gusts peaked as high as 67 mph around 0345CST on January 15 near Tripp, and 64 mph near Freeman around 2030CST on January 14.
High Wind, Miner
- When
- January 14, 1:00 PM CST to 5:00 PM CST
- Where
- Miner forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 44.022, -97.610 (the zone’s center; the record gives no point)
Winds at the South Dakota RWIS site 1 mile west of Howard were occasionally sustained to 35 to 40 mph, with gusts as high as 60 mph around 1315CST on January 14.
Blizzard, Brookings
- When
- January 14, 3:00 PM CST to January 15, 10:00 AM CST
- Where
- Brookings forecast zone
- Reported by
- Social Media
- Coordinates
- 44.370, -96.790 (the zone’s center; the record gives no point)
As snow redeveloped during the late afternoon on January 14, the increase in winds to a sustained 30 to 40 mph, with a few gusts as high as 51 mph at automated site KBKX in Brookings resulted in widespread white-out conditions. Interstate 29 was closed in South Dakota at 2200CST January 14, with the portion north of Sioux Falls reopened by 0730CST January 15. Snowfall totaled 3.0 inches 2 miles south of Astoria and 2.3 inches 6 miles west of White.
High Wind, Yankton
- When
- January 14, 5:00 PM CST to January 15, 12:00 PM CST
- Where
- Yankton forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 43.009, -97.395 (the zone’s center; the record gives no point)
Winds at the South Dakota RWIS site near Gayville were occasionally sustained to 40 to 45 mph, with gusts as high as 64 mph around 1831CST on January 14.
Blizzard, Kingsbury
- When
- January 14, 6:00 PM CST to January 15, 4:00 AM CST
- Where
- Kingsbury forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.370, -97.491 (the zone’s center; the record gives no point)
Winds near Iroquois and Arlington reached a sustained 35 to 45 mph, with numerous gusts to 50 mph from around 1500CST January 14 through early January 15. Snowfall totaled 4.5 inches 9 miles south southwest of Arlington and 3.0 inches at De Smet, which when combined with the wind resulted in visibility at times of one-quarter to one-half mile, with near whiteout conditions along Highway 81.
Blizzard, Lake
- When
- January 14, 6:00 PM CST to January 15, 5:00 AM CST
- Where
- Lake forecast zone
- Reported by
- AWOS
- Coordinates
- 44.022, -97.129 (the zone’s center; the record gives no point)
Winds at Madison (KMDS) reached a sustained 30 to 40 mph, with numerous gusts to around 50 mph from around 1500CST January 14 through early January 15. Snowfall totaled 2.3 inches 2 miles north of Chester and 2.0 inches at Madison, which when combined with the wind resulted in visibility at times of one-quarter to one-half mile.
Blizzard, Moody
- When
- January 14, 6:00 PM CST to January 15, 6:00 AM CST
- Where
- Moody forecast zone
- Reported by
- Mesonet
- Coordinates
- 44.022, -96.671 (the zone’s center; the record gives no point)
As snow redeveloped toward evening on January 14, the increase in winds to a sustained 30 to 40 mph, with a few gusts as high as 57 mph at South Dakota RWIS site 14 miles west of Ward and 49 mph at SDSU mesonet site at Flandreau, resulted in widespread white-out conditions. Interstate 29 was closed in South Dakota at 2200CST January 14, with the portion north of Sioux Falls reopened by 0730CST January 15. Snowfall totaled 2.0 inches at Flandreau.
Blizzard, Minnehaha
- When
- January 14, 6:00 PM CST to January 15, 6:00 AM CST
- Where
- Minnehaha forecast zone
- Reported by
- ASOS
- Coordinates
- 43.674, -96.791 (the zone’s center; the record gives no point)
As snow redeveloped and began to accumulate toward evening on January 14, the increase in winds to a sustained 30 to 40 mph with a few gusts as high as 58 mph at automated site KFSD in Sioux Falls and 57 mph at the South Dakota RWIS site near Dell Rapids, resulted in widespread near white-out conditions. Around 2000CST, the county sheriff reported that travel was not recommended in the county. Interstate 29 was closed in South Dakota at 2200CST January 14, along with Interstate 90 east of Sioux Falls. Both interstate highways reopened at 0730CST January 15. Snowfall totaled 3.0 inches at Colton, 2.7 inches 6 miles south of Hartford and 2.1 inches at Sioux Falls.
Blizzard, Lincoln
- When
- January 14, 6:00 PM CST to January 15, 5:00 AM CST
- Where
- Lincoln forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.279, -96.722 (the zone’s center; the record gives no point)
As snow redeveloped and began to accumulate toward evening on January 14, the increase in winds to a sustained 30 to 40 mph with a few gusts as high as 55 mph at the South Dakota RWIS site 9 miles east of Davis, resulted in widespread near white-out conditions. Interstate 29 was closed in South Dakota at 2200CST January 14, and reopened at 0630CST January 15. Snowfall totaled 2.5 inches on the southern side of Sioux Falls and 2.0 inches at Canton.
High Wind, Clay
- When
- January 14, 7:00 PM CST to January 15, 6:00 AM CST
- Where
- Clay forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.915, -96.976 (the zone’s center; the record gives no point)
Sustained winds at an automated observation site 9 miles south southwest of Beresford were occasionally measured at 40 to 45 mph, with the South Dakota RWIS site 3 miles south of Beresford reaching a peak gust of 62 mph during the early overnight of January 15.
Blizzard, Union
- When
- January 14, 7:00 PM CST to January 15, 6:00 AM CST
- Where
- Union forecast zone
- Deaths
- 0 direct, 1 indirect
- Injuries
- 0 direct, 2 indirect
- Reported by
- Department of Highways
- Coordinates
- 42.833, -96.656 (the zone’s center; the record gives no point)
As snow redeveloped and began to accumulate toward evening on January 14, the increase in winds to a sustained 30 to 40 mph with a few gusts as high as 62 mph at South Dakota RWIS site 3 miles south of Beresford and 55 mph near North Sioux City, resulted in widespread near white-out conditions. Interstate 29 was closed in South Dakota at 2200CST January 14 and reopened at 0630CST January 15. Snowfall totaled 2.2 inches 6 miles north northeast of Elk Point. At 1820CST on January 15, a two vehicle accident 2 miles south of Elk Point resulted in the indirect fatality to the driver of a southbound pickup which slid through the median and collided with an oncoming SUV in the northbound lane. Two occupants in the other vehicle suffered indirect injury.
High Wind, Bon Homme
- When
- January 14, 9:45 PM CST to January 15, 10:15 AM CST
- Where
- Bon Homme forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.988, -97.885 (the zone’s center; the record gives no point)
Winds at the South Dakota RWIS site 3 miles east southeast of Tyndall were occasionally sustained from 35 to 45 mph, with gusts as high as 60 mph around 2150CST on January 14.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Blizzard, Union | 2021-01-15 | 57 | Male | Vehicle/Towed Trailer | Indirect |
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in Iowa, January 14 to 15, 20211 death · 1 injured · 11 events
- Wildfire and High Wind in Nebraska, January 14 to 15, 202161 kt wind · 26 events
- Dust Storm and High Wind in Kansas, January 14 to 15, 202157 kt wind · 20 events
- High Wind in South Dakota, January 14 to 15, 202165 kt wind · 18 events
- High Surf in Hawaii, January 14 to 19, 202115 events
- High Wind in Kansas, January 14 to 15, 202153 kt wind · 12 events
- High Wind in New Mexico, January 14, 2021$15,000 · 55 kt wind · 1 event
- Wildfire and Heavy Snow in California, January 14 to 20, 202177 kt wind · 9 events
- Blizzard in South Dakota, January 14 to 15, 20218 events
- Blizzard in Minnesota, January 14 to 15, 20218 events
- Blizzard in Iowa, January 14 to 15, 20218 events
- High Wind in Colorado, January 14, 202160 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 938194, 938451, 938171, 938453, 938465, 938181, 938794, 938799, 938149, 938434, 938404, 938409, 938411, 938750, 938880, 938200, 938747, 938753, 938885, 938901, 938907, 938841, 938920, 938173.